|Frequent swellings in armpits, which bring high fever
Sep 25, 2000
I have an HIV/AIDS patient who keeps getting swellings in armpits, that come with high fever. These swellings go after taking antibiotics (ampicillin-cloxacine) only to reappear after a few days. They are quite painful, but small. They can only be felt by finger but cant be seen. They can appear in either armpit or both. This has been happening for about 2 years. Please help. What can we do?
Response from Dr. Feinberg
If your patient has decent CD4 cells, then this sounds most like hidradenitis suppurativa to me. This can occur in the groin as well. It may be recurring quickly because the patients isn't getting a long enough course of an anti-Staphylococcal antibiotic. I usually use dicloxacillin (or clindamycin in PCN-allergic patients) for at least 10 days. These infections have a way of burrowing under the skin and causing scarring that makes it difficult for the pus to drain; sometimes they need to be incised & drained, and some luckier people can get them to drain spontaneously with the application of warm moist compresses. This is a disease that is chronic and recurring, and is most likely incidental to your patient's HIV.
That said, if your patient has dangerously low CD4 cells, this could be due to any one of a number of opportunistic infections or malignancies. And even people with low T cells can get hidradenitis.
Urinary tract infection, help!
- Is Sore On Tongue An Acute Symptom Of HIV?
- Flu Symptoms After Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Skin After Touching Skin Sign Of HIV AIDS
- Muscle Ache After Sex With Hooker Sign Of HIV AIDS
- Does Wart Remover Work For The Genital Warts?
- How Long Does It Take To Give Someone An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.